Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 430, NWS Little Rock, AR

November 1, 2010Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 1, 2010, 11:35 PM CDT for Clark County, Pike County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2010, 11:35 PM CDT (04:35 UTC)
Expired
Nov 2, 2010, 12:15 AM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Clark County, AR, Pike County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1892 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS54 KLZK 020435
SVRLZK
ARC019-109-020515-
/O.NEW.KLZK.SV.W.0430.101102T0435Z-101102T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 PM CDT MON NOV 1 2010

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLARK COUNTY IN SOUTHWEST ARKANSAS...
  PIKE COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1215 AM CDT

* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES WEST OF MURFREESBORO...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...       LAKE GREESON...       NARROWS DAM...
  GLENWOOD...           CRATER OF DIAMONDS SP...
  AMITY...              SHAWMUT...            ROY...
  ROSBORO...            PIKE CITY...          KIRBY...
  HIGHLAND...           ALPINE...            
  RIVERSIDE PICNIC AREA...                    PIKEVILLE REC AREA...
  PARKER CREEK REC AREA...                   
  NARROWS DAM REC AREA...                     MT MORIAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3409 9382 3416 9382 3435 9356 3435 9349
      3419 9335 3400 9369 3399 9371 3400 9373
      3400 9379 3405 9383
TIME...MOT...LOC 0435Z 232DEG 20KT 3409 9373

$$

46
1 follow-up statement
672 
WWUS54 KLZK 020508
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 AM CDT TUE NOV 2 2010

ARC019-109-020515-
/O.CON.KLZK.SV.W.0430.000000T0000Z-101102T0515Z/
CLARK AR-PIKE AR-
1208 AM CDT TUE NOV 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIKE AND NORTHWESTERN CLARK COUNTIES UNTIL 1215 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER 
SIZE HAIL.  THIS STORM WAS LOCATED 2 MILES NORTHWEST OF KIRBY...OR 
BETWEEN KIRBY AND LODI...MOVING NORTHEAST AT 25 MPH. OTHER STORMS
WERE DEVELOPING 5 MILES SOUTH OF AMITY...AND MAY BECOME SEVERE.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  GLENWOOD...           AMITY...              SHAWMUT...
  ROSBORO...            PIKE CITY...          KIRBY...
  ALPINE...             MAJORS...             LASSIE GAP...
  KIRKSEY RESERVOIR...  KIRBY LNDG REC AREA...
  DWIGGINS LAKE...      COWHIDE COVE REC AREA...
  CANEY VALLEY...       BEAR CREEK REC AREA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3423 9373 3435 9356 3435 9349 3419 9335
      3410 9352 3414 9364
TIME...MOT...LOC 0508Z 230DEG 21KT 3430 9360

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 6:39 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Nov 1, 6:39 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT MON NOV 1 2010

.AVIATION...
MVFR CONDITIONS STILL AT KHOT...BUT WILL GRADUALLY BREAK OUT.
ISOLATED SHRA DEVELOPING ACROSS THE NORTHWEST. AS SYSTEM MOVES
EAST TONIGHT...SHRA/VCTS WILL DEVELOP ACROSS THE FOUR SOUTHERN
SITES TONIGHT. HAVE LEFT VCSH AT THE NORTHERN SITES...WITH
MOISTURE REMAINING LIMITED. THUNDER WILL DECREASE AFTER 12Z AS
UPPER LOW MOVES SOUTH...AND HAVE SHRA PREVAILING.
&&

.PREV DISCUSSION... /ISSUED 254 PM CDT MON NOV 1 2010/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
LATEST SATELLITE IMAGERY INDICATES WELL DEFINED UPPER LEVEL
ENERGY...CENTERED OVER THE FOUR CORNERS REGION. A SURFACE LOW IS
ORGANIZING ALONG THE RED RIVER...JUST WEST OF THE FORECAST
AREA...WITH A COLD FRONT TRAILING TO THE SOUTHWEST.

COULD SEE A FEW STRONG STORMS ACROSS SOUTHWEST SECTIONS THIS
EVENING...PROMOTED BY INCREASING LOW LEVEL FORCING AND FAVORABLE MID
LEVEL LAPSE RATES. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY
STORMS APPROACHING SEVERE LIMITS.

UPPER LEVEL ENERGY WILL SLOWLY CONTINUE TO THE SOUTHEAST THROUGH
LATE WEDNESDAY. MOST CONCENTRATED PRECIPITATION WILL OCCUR ALONG SOUTHERN
SECTIONS...IN THE VICINITY OF THE BEST MOISTURE TRANSPORT.

LONG TERM...FRIDAY THROUGH MONDAY
THE LONG TERM PD WILL BEGIN WITH ARKANSAS UNDER STRONG NW FLOW ALOFT
AND SFC HIGH PRESSURE BUILDING JUST WEST OF THE STATE. BY SAT AND
SUN...THE SFC HIGH WILL PUSH INTO AND THEN EAST OF THE STATE...WITH
RETURN FLOW DEVELOPING BY SUNDAY AS SW FLOW ALOFT RE-ENTERS AR. WITH
DRY CONDS EXPECTED...TEMPS WILL INITIALLY BE BELOW NORMAL FRI AND
SAT BEFORE WARMING TO NEAR NORMAL ON SUN AND ABOVE NORMAL BY MON.
THE START TO SATURDAY MORNING WILL BE QUITE CHILLY WITH LOWS IN MANY
AREAS IN THE UPR 20S TO LOWER 30S...BRINGING BACK THE LIKELIHOOD FOR
FROST AND THE POSSIBILITY OF A HARD FREEZE.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Nov 1, 4:38 AM CDT, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 AM CDT MON NOV 1 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
438 AM CDT MON NOV 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
LATE THIS AFTERNOON...AND MAINLY OVERNIGHT AS SURFACE LOW
PRESSURE PASSES TO THE SOUTHWEST OF ARKANSAS. THE BEST CHANCE FOR
RAIN WILL BE ACROSS THE SOUTHERN HALF OF THE STATE...WHERE GULF
MOISTURE WILL MOVE NORTH OVER A WARM FRONTAL BOUNDARY THAT WILL BE
POSITIONED OVER SOUTHERN ARKANSAS. SOUTH AND SOUTHWEST OF THIS
FRONT...THE CHANCE OF THUNDERSTORMS WILL INCREASE LATE THIS
AFTERNOON...WITH SOME POSSIBLY STRONG. HOWEVER...WIDESPREAD
STRONG TO SEVERE STORMS ARE NOT EXPECTED AT THIS TIME ACROSS
ARKANSAS AS BEST INSTABILITY WILL REMAIN SOUTHWEST OF THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON TUESDAY AS
AN UPPER LEVEL STORM SYSTEM MOVES JUST TO THE SOUTH OF ARKANSAS.
THE BEST CHANCES FOR PRECIPITATION WILL AGAIN BE ACROSS THE
SOUTHERN HALF OF ARKANSAS. EXPECT MAINLY ONE HALF TO ONE AND A
HALF INCHES OF RAINFALL ACROSS SOUTHERN ARKANSAS BY WEDNESDAY
AFTERNOON...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE.

THIS STORM SYSTEM WILL MOVE TO THE SOUTHEAST BY THURSDAY...WITH
ANOTHER COLD FRONT PUSHING SOUTH ACROSS THE PLAINS. COOLER AND
DRIER AIR WILL FILTER INTO THE STATE BEHIND THIS FRONTAL PASSAGE.
FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS A LARGE PORTION OF
THE STATE THIS WEEKEND AS THIS HIGH PRESSURE SETTLES ACROSS
ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME WITH ONLY ISOLATED
STRONG STORMS FORECAST.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

In the hours before

Special weather statement, Nov 1, 9:30 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 PM CDT MON NOV 1 2010

ARZ067-020330-
CALHOUN AR-
930 PM CDT MON NOV 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN COUNTY UNTIL
1030 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND INDSTRL PARK...OR 10 MILES EAST OF
CAMDEN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  TRI COUNTY LAKE...    THORNTON...
  HIGHLAND INDSTRL PARK..                     HARLOW...
  ELLISVILLE...         HOPEVILLE...          CHAMBERSVILLE...
  LITTLE BAY...         LAKE CATHAY...        EBENEZER...
  BIG HILL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3356 9272 3360 9271 3362 9274 3365 9272
      3366 9265 3372 9258 3381 9257 3381 9236
      3377 9233 3375 9234 3374 9232 3368 9231
      3355 9270
TIME...MOT...LOC 0230Z 230DEG 15KT 3362 9266

57
Special weather statement, Nov 1, 11:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 PM CDT MON NOV 1 2010

ARZ052-020455-
PIKE AR-
1111 PM CDT MON NOV 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL MIDNIGHT CDT...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MURFREESBORO...       NARROWS DAM...
  CRATER OF DIAMONDS SP...                    ROY...
  PIKE CITY...          KIRBY...              HIGHLAND...
  DELIGHT...            BILLSTOWN...          STELLTOWN...
  RIVERSIDE PICNIC AREA...
  NARROWS DAM REC AREA...                     MT MORIAH...
  LAUREL CREEK REC AREA...                    LASSIE GAP...
  COWHIDE COVE REC AREA...                    COOLEYVILLE...
  BEAR CREEK REC AREA...

&&

LAT...LON 3430 9362 3407 9342 3396 9358 3396 9361
      3398 9365 3399 9370 3400 9373 3400 9381
      3401 9382 3405 9383
TIME...MOT...LOC 0411Z 224DEG 18KT 3394 9376

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 9:30 PM CDTSpecial Weather StatementLZKCalhoun60 min
Nov 1, 11:11 PM CDTSpecial Weather StatementLZKPike44 min
Nov 1, 11:55 PM CDTSpecial Weather StatementLZKDallas, Ouachita45 min
Nov 2, 12:05 AM CDTSevere Thunderstorm WarningLZKDallas, Ouachita28 min
Nov 2, 12:12 AM CDTSpecial Weather StatementLZKBradley28 min
Nov 2, 12:13 AM CDTSpecial Weather StatementLZKMontgomery42 min
Nov 2, 12:49 AM CDTSpecial Weather StatementLZKJefferson31 min
Nov 2, 1:32 AM CDTSpecial Weather StatementLZKJefferson43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.